MAUDE Adverse Event Report: ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number 1.5MM HEX, CMP FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that a broken tip of arthrex 1.5 mm cannulated screwdriver is retained on the head of the implanted compression ft screw, 2.5 micro, 28mm length on the patient's right second toe.It was further reported that it snapped off as the surgeon was trying to tighten the screw on the bone.The broken tip might be around 1mm in length or lesser.Several attempts were done to remove said tip but to no avail and the surgeon reported that it might do more damage to the operated toe.Attempts were made to remove the broken tip, but it was difficult.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.Per dfu-0023-eo - i.Cautions - 2.To avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.When two devices are intended to be threaded together, ensure that they are fully engaged prior to use.The most likely cause is attributed to user error of the device due to over-torquing/over-engaging the driver within the screw head.
 
Event or Problem Description
Update 28-jan-2026 - further information was received: it has been reported that the incident occurred during the akin osteotomy.

Brand Name
1.5MM HEX, CMP FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24037924
Report Number1220246-2026-00156
Device Sequence Number21457363
Product Code LXH
UDI-Device Identifier00888867127159
UDI-Public(01)00888867127159(11)230619(10)1392324
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.5MM HEX, CMP FT
Device Catalogue NumberAR-8737-37
Device Lot Number1392324
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2025
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown